MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC FIBEROPTIX ULTRA 8 IAB: 8FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC FIBEROPTIX ULTRA 8 IAB: 8FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN039791
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that "after insertion, the iab was connected to the pump and the pump gave a 'helium loss' alarm.[the clinician] tried a second pump, but the same alarm was reported".Additional information states "the iab was removed and no second attempt [to insert a secondary catheter] was performed".The patient was "treated with different therapy, other than iab".The customer stated that the "patient was critically ill before the incident" and that the current condition of the patient is "unknown".Further information states that there were no issues with either pump.
 
Additional Manufacturer Narrative
(b)(4).The serial number (b)(6) recorded on the complaint report matches the serial number on the returned sample.The lot number (18f21f0029) recorded on the complaint report matches the lot number for the returned sample.Returned for investigation was a 30cc 8.0fr fiberoptix ultra (fos) intra-aortic balloon catheter (iabc) without the original packaging.The sample was returned in a cardboard box and was in a sealed bio-hazard bag.Upon return, the distal end of the teflon sheath was noted at approximately 37.2cm from the iabc distal tip; clear fluid was noted within the sheath sidearm.The one-way valve was connected and tethered to the short driveline tubing.A non-teleflex short arterial pressure tubing was connected to the iabc luer end; clear fluid was noted within the ap tubing.The bladder was fully unwrapped.Dried blood was noted on the exterior surfaces of the returned sample.No obvious blood was noted within the iabc helium pathway.The fos connector and cal key were examined.The fos gray connector was properly seated in the blue clamshell housing and both retaining tabs were intact.The center post of the fos was centered.The blue clamshell housing was examined, and no abnormalities were noted.The fos yellow jacket was pulled away from the gray connector.The cal key was intact.The bladder thickness was measured at six points with measurements ranging from 0.0057in-0.0066in.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times.The cal key and fos were connected to the iabp.The cal key was recognized.The fos was connected and the iabp zeroed the iabc.The pump status displayed "ok" indicating the fiber is fully intact.The iabc central lumen was successfully aspirated and flushed using a 60cc lab-inventory syringe.Dried blood was noted.The iabc was leak tested.A leak was immediately detected from the bifurcate around the fos adhesive.Upon microscopic inspection, an external leak occurred from the fos adhesive bond at the bifurcate and the appearance of the adhesive is consistent with showing a void.No other leaks were detected.A guidewire was back loaded through the iabc distal tip.No resistance was noted; the guidewire was able to advance through the central lumen.No blood or debris was noted.The guidewire was front loaded through the iabc luer.No resistance was noted; the guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.A non-conformance was opened/closed to further investigate this issue.As a result, corrections have been completed.The reported complaint of iab helium loss alarm is confirmed.During the investigation, an external leak was confirmed from the iabc bifurcate fos adhesive.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the leak at the bifurcate fos adhesive.The root cause of the leak at the bifurcate fos adhesive is manufacturing related.No further action required at this time.This will be monitored for any developing trends.Corrections have been established for this issue as a result of a previous non-conformance, and this device was manufactured prior to the release of those corrections.Other remarks: n/a corrected data: n/a.
 
Event or Problem Description

Brand Name
FIBEROPTIX ULTRA 8 IAB: 8FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key15654699
Report Number3010532612-2022-00454
Device Sequence Number2455425
Product Code DSP
UDI-Device Identifier10801902145694
UDI-Public10801902145694
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K021462
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberIPN039791
Device Catalogue NumberIAB-05830-LWS
Device Lot Number18F21F0029
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2022
Supplement Date Received by Manufacturer12/01/2022
Initial Report FDA Received Date10/21/2022
Supplement Report FDA Received Date12/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age82 YR
Patient SexMale
Patient Weight75 KG